Pacific Journal of Mathematics

Normal subgroups of some homeomorphism groups.

J. V. Whittaker

Article information

Source
Pacific J. Math., Volume 10, Number 4 (1960), 1469-1478.

Dates
First available in Project Euclid: 14 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1103038086

Mathematical Reviews number (MathSciNet)
MR0130682

Zentralblatt MATH identifier
0096.37502

Subjects
Primary: 54.80

Citation

Whittaker, J. V. Normal subgroups of some homeomorphism groups. Pacific J. Math. 10 (1960), no. 4, 1469--1478. https://projecteuclid.org/euclid.pjm/1103038086


Export citation

References

  • [1] R. D. Anderson, The algebraic simplicity of certain groups of homeomorphisms, Amer. J. Math., 70 (1958), 955-963.
  • [2] N. J. Fine and G. E. Schweigert, On the group of homeomorphisms of an arc, Annals of Math., 62 (1955), 237-253.
  • [3] J. Schreier and S. Ulam, Eine Bemerkung uber die Gruppe der topologischen Abbildun- gen der Kreislinie auf sich selbst, Studia Math., 5 (1934), 155-159.
  • [4] S. Ulam and J. von Neumann, On the group of homeomorphisms of the surface of the sphere, (abstract), Bull. Amer. Math. Soc, 53 (1947), 506.